MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW

BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Medical product - zimmer biomet tmj system cross drive emergency fossa screw catalog #: 99-6589 lot #: 709700 qty: 1, zimmer biomet tmj system cross drive fossa screw catalog #: 99-6577 lot #: 636990 qty: 2, and zimmer biomet tmj system left fossa component medium catalog #: 24-6561 lot #: 013220d qty: 1.Report source: foreign - china.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2023-00025, 0001032347-2023-00026, 0001032347-2023-00028, and 0001032347-2023-00029.
 
Event or Problem Description
It was reported that the screws loosened resulting in a revision surgery approximately 5 months post implantation.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned implants.The implants show signs of attempted use including marking/ scratching on both the fossa as well as the returned screws.All four returned screws show marking on the lower portion of the threads.A dimensional analysis was conducted on the returned qty (b)(4) 99-6589 lot 709700 screw as well as the qty (b)(4) 99-6577 lot 636990 screws.Feature a (overall screw length) and feature f3 (threaded major) were inspected on the screws.The screws meet these specifications.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TMJ SYSTEM CROSS DRIVE FOSSA SCREW
Common Device Name
SCREW
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16239803
Report Number0001032347-2023-00027
Device Sequence Number6605516
Product Code JEY
UDI-Device Identifier00841036057442
UDI-Public(01)00841036057442(10)636990
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K910038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6577
Device Lot Number636990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age33 YR
Patient SexFemale